topicLogo

Benzodiazepine

What is Benzodiazepine?

Benzodiazepines are among the most commonly prescribed medicine used as anti depressant medications.

- Written by

Questions and answers on "Benzodiazepine"

WHat medication is recommended for Benzodiazepine withdrawal treatment?
Thank you for your reply.
MY e- mail address is YYYY@YYYY . I am in Japan. The worthless doctor let my wife take Benzodiazepine (.25 mg) for 6 months. in few months she started developing tooth and gum pains, dry throat. Thinking it is a dental problem she kept going to dentist, there was obviously no problem with her teeth. Then she started looking in the internet and realized that she is having Benzodiazepine side effect. Panicked she stopped Benzodiazepine abruptly and how very depressed with withdrawal syndrome ( often want to commit suicide). She is having some times irritation in mouth, some times powdery mouth, gum and teeth pain etc. I am planning to get some placebo from my friend doctor ( He once treated her and my wife has just blind faith on my friend as a doctor) but he is in India and sending medicine from India. Your advice would be greatly help me.
Thanks.
Hello
Welcome to HCM

She took benzodiazepines for about 6 months and then abruptly stopped the drug which resulted in withdrawal symptoms. See, 0.25 mg dose is not so high dose but still it can cause withdrawal symptoms and consequent dependence. Best way to prevent withdrawal syndrome is to...
Read Full Thread     Ask a Doctor Now »
I am suffering from Benzodiazepine Withdrawal Syndrome . Does this website have any experts in drug withdrawal, and have you found them to be beneficial? Thanks.
Start withdrawal gradually in steps between 1/10 1/4 of daily dose.If u are suffering from convulsion, toxic pyschosis then consult pychiatrician-u need emergency medicine.
Read Full Thread     Ask a Doctor Now »
my father ,83 yrs ,is suffering from depression(endogenous ?) and he is on mitrazapine 30 mg and larpose 0.5mg
initially was on 1mg.in fact he has been on benzodiazapines(alprax .25mg) over the last 10 yrs or so for hypertension .he sleeps well with benzo....... i have been advised to stop larpose gradually as it can cause dementia etc. if i stop larpose ,he cannot sleep and gets anxious. so i am continuing larpose in low dose. is it okay?
Hello,
There is no point in discontinuing any medicine now because it will result in loss of sleep for him.
If you stop these medicines,you have to give some thing to him to make him sleep.So it is better to keep giving the medicines he already taking.
In my opinion there is no point in...
Read Full Thread     Ask a Doctor Now »
How to speed up the end of benzo withdrawl?
Brief Answer:
In patient care.

Detailed Answer:
Hi,
Thank you for choosing XXXXXXX

For speed up recovery you may need in-patient detoxification for the primary drug and a fairly rapid withdrawal of the benzodiazepine, with diazepam substitution and tapering over 2 – 3 weeks. Adjuvant drugs have...
Read Full Thread     Ask a Doctor Now »
hello, I ve been told by my psycho-pharmacologist to take Deanxit to control my anxiety level in the phase that my depression hit and affected me badly. i want to inquire about Deanxit, how long it takes to affect the body, what happens if a person consumes alcohol of any kind,what are the changes that occur if the medication is stopped, and how long does it take to notice these changes? thank you.
Hi there ~

Deanxit is one of the many benzodiazepine group of medications that is helpful with anxiety. However, there are studies that indicate that depression is made worse by benzodiazepines. Deanxit has a very short half life, i.e., it is eliminated from the body rapidly and also has a quick...
Read Full Thread     Ask a Doctor Now »
Hello,
Iam on Nexito 10 and clonodril for the past 8 months. I feel okay now.THESE MEDICATIONS ARE MAKING ME MORE DROWZY and uncomfortable. Can i stop it.
Hi,

Thanks for posting your query.

As you should know Nexito is used to treat depression and to treat anxiety disorders.

Clonotril is also used to relieve panic attacks.
It is good that now you are fine and doing well.

The problems that you are having are known with these drugs. These are good...
Read Full Thread     Ask a Doctor Now »
Hi,
I have severe depersonalization and derealization. I have a few questions concerning these two. When you get dp and dr from stopping a benzodiazepine like ativan during the withdrawal is that from the actual medication or from the anxiety itself that the benzo causes? Like when they say if you cure your anxiety you can cure the dp and the dr but I am also wondering if I can still have the dp and the dr even without the anxiety because it is actually from the benzo?

Also, more specific questions relating to the dp and the dr, I am getting more severe symptoms of dp and dr or I am guessing it is still dp and dr but not sure. My symptoms are like my face is distorted like my mouth isn't in the right place and sometimes it feels like I dont have a face at all if that makes sense. When I look at other people they look detached like their heads arent attached to their bodies and they dont have faces either or they look completely detached and distorted as well. I feel like I am in two halves like I have two brains at times. I also feel like my body doesn't know what is what kind of if that makes sense. Are these still symptoms of dp and dr or could this be something more? I have had an mri and that was normal but am wondering if dp and dr can still cause these symptoms or this could be something else?

Thanks so much.
Hi XXXXXXX

DP and DR can also occur in a host of other conditions like substance intoxication, depression, anxiety disorder, schizophrenia, organic brain syndrome etc. Also, I will partly agree with you, it may not be DPDR.

It is good that you have described your symptoms

Taking Ativan may...
Read Full Thread     Ask a Doctor Now »
Hi,
I have severe depersonalization and derealization. I have a few questions concerning these two. When you get dp and dr from stopping a benzodiazepine like ativan during the withdrawal is that from the actual medication or from the anxiety itself that the benzo causes? Like when they say if you cure your anxiety you can cure the dp and the dr but I am also wondering if I can still have the dp and the dr even without the anxiety because it is actually from the benzo?

Also, more specific questions relating to the dp and the dr, I am getting more severe symptoms of dp and dr or I am guessing it is still dp and dr but not sure. My symptoms are like my face is distorted like my eyes arent in the right place and sometimes it feels like I dont have a face at all if that makes sense. When I look at other people they look detached like their heads arent attached to their bodies and they dont have faces either or they look completely detached and distorted as well. I feel like I am in two halves like I have two brains at times. I also feel like my body doesn't know what is what kind of if that makes sense. Are these still symptoms of dp and dr or could this be something more? I have had an mri and that was normal but am wondering if dp and dr can still cause these symptoms or this could be something else?

Thanks so much.
Hi,

Thanks for your query.

Let me address your question one after the other..

1)The withdrawal of medications like Benzodiazepines causes symptoms similar to those for which the medication was used for.It would be anxiety related symptoms which are profound but short lasting.I do not consider you...
Read Full Thread     Ask a Doctor Now »
Hello, I am a 21 year old male, weight of 185lbs, and have been healthy for 20years until I contracted gonorrhea or chlamydia but my doctor gave me antibiotics. Recently, I have been experiencing chest pain, weakness in my legs or arms, heavy feet, blotchy skin, and my neck feels like it will pop. With rest most of the symptoms go away and come back at night for the most part. I exercise 3-5 times a week and do not experience none of the symptoms except for heavy feet occasionally. I've tried my doctor but he very persistent with me being okay because my family has no known history of diseases. It started with leg pain after smoking weed I completely quit that. Then alcohol brought it back with all these other symptoms and now they will not go away. Do you have a clue what is wrong?
Hello,

Thanks for posting your query.

From your history and symptoms of chest pain, weakness in legs or arms, heavy feet, blotchy skin and popping sensations in neck there are a few possibilities which need thorough evaluation.

1)     It can be due to uncontrolled hypothyroidism which can cause...
Read Full Thread     Ask a Doctor Now »
how to stop taking deanxit and ciplar LA 40, prescribed by doctors for stress and depression/anxiety? please help!
Hello and thanks for the query
It is really a big task and becomes problematic to totally stop these drugs as it may result in rebound increase of symptoms however one can achieve the withdrawal by displaying strong mental framework and confidence
Start taking half the medicines daily
Start a...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Benzodiazepine

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor